MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PERFORMANCE SERIES SAGITTAL BLADE (25.0X1.19X90MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PERFORMANCE SERIES SAGITTAL BLADE (25.0X1.19X90MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Model Number 6125119090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the blade sounded unusually loud and on inspection, the saw blade where it attaches to the handpiece was broken.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the reported event, for blade breakge, was not confirmed as the blade was not returned for evaluation.Without the blade, the root cause cannot be determined.H3 other text : device not available for return.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6; the reported blade involved with this event was returned for evaluation and the reported failure of blade breakage was confirmed.The blade was evaluated by product engineering who concluded that the wear to the teeth and indentations along the side of the blade would suggest that the blade did come into contact with metal while cutting.The sudden impact of the blade coming into contact with cut guides/ surgical instruments could have caused the mount tab to fracture at the mount.The bend present in the blade is evidence of deformation due to an excessive force / torque applied to the blade.This excessive force could have caused the mounts to fracture.The instruction for use(ifu) for handpieces for use with this blade contain the following warning; "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The associated devices ifu's state that the device and associated handpieces are "intended for use in the cutting, drilling, decorticating, and smoothing of bone and other bone related tissue in a variety of surgical procedures.".
 
Event or Problem Description

Brand Name
PERFORMANCE SERIES SAGITTAL BLADE (25.0X1.19X90MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10332416
Report Number0001811755-2020-01995
Device Sequence Number1045206
Product Code GFA
UDI-Device Identifier04546540501509
UDI-Public04546540501509
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number6125119090
Device Catalogue Number6125119090
Device Lot Number19329017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer09/11/2020
11/04/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/11/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1